question-icon

What causes red and itchy circular spot on the end of nose?

default
Posted on Thu, 24 Jul 2014
Question: I have a very red and VERY itchy circular spot on the end of my nose. The itch is a little bit inside my nose too, towards the end of the nostril. It started a few days ago and it was red and looked like pimples forming. I've had this before, but not for some time. I do have eczema, but am not sure if that is what this is.
doctor
Answered by Dr. Bharatesh Devendra Basti (47 minutes later)
Brief Answer:
Details required.Apply topical antibiotics

Detailed Answer:
Hi
Thank you for query.I am Dr Bharatesh D Basti answering your query.
It is not clear about the duration of lesions, any other medications taken, whether you are allergic to any substances,sun allergies/burns,any other disease associated or any drug intake for diseases etc.do you use intranasal steroids.
It appears that it may be perinasal dermatitis /variants of rosacea due to different causes like use of steroids also.
You can stop usage of hydrocortisone for now.You can apply topical antibiotics like clindamycin.
Oral antihistamines like cetrizine can be taken to reduce itching.
Oral antibiotics like doxycycline may be taken.
Wash the area with warm saline twice daily and apply creams.you can discuss with your doctor and follow the advice.
See that no irritations occur.
Please get back if any clarification is required.
Thank you
Dr Bharatesh

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Bharatesh Devendra Basti (32 minutes later)
Thanks for your reply. Here are the answers to your questions along with some additional information.
The symptoms have been present for a few days - probably since Sunday. The itching has persisted and worsened as has the redness. I have not started taking any new or different medications nor has my diet changed. I have not been in the sun or gotten a sunburn. My allergies have been bothering me a little in general (itchy eyes on and off), but nothing extreme. I've also been getting allergy shots for 7 years. I have nasal spray, but have not used it in several months. The weather has been very warm / humid. Do you think that could influence my symptoms?
doctor
Answered by Dr. Bharatesh Devendra Basti (50 minutes later)
Brief Answer:
Further opinion and advice.

Detailed Answer:
Hi
Thank you for query.
It appears that you are prone for allergies as you have taken nasal sprays for either asthma or allergic rhinitis.
There may be episodes of atopy also.
Even if it is a atopy there are always secondary infections.
So topical and oral antibiotics are required in your condition. You can continue to take all advice given earlier.
You can use cleansers or mild soaps to wash face and the area.
If severe or not responding then you can use topical steroids for very short time .
You can have a discussion with your doctor about my management.
Humidity favor fungal and bacterial infection, but dryness favors allergies.
You can get back If you have need any clarifications else you can close the discussion.
Thank you
Dr Bharatesh
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Bharatesh Devendra Basti

Dermatologist

Practicing since :1998

Answered : 1764 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes red and itchy circular spot on the end of nose?

Brief Answer: Details required.Apply topical antibiotics Detailed Answer: Hi Thank you for query.I am Dr Bharatesh D Basti answering your query. It is not clear about the duration of lesions, any other medications taken, whether you are allergic to any substances,sun allergies/burns,any other disease associated or any drug intake for diseases etc.do you use intranasal steroids. It appears that it may be perinasal dermatitis /variants of rosacea due to different causes like use of steroids also. You can stop usage of hydrocortisone for now.You can apply topical antibiotics like clindamycin. Oral antihistamines like cetrizine can be taken to reduce itching. Oral antibiotics like doxycycline may be taken. Wash the area with warm saline twice daily and apply creams.you can discuss with your doctor and follow the advice. See that no irritations occur. Please get back if any clarification is required. Thank you Dr Bharatesh